Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 384, NWS Jackson, MS

June 25, 2000Franklin County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 25, 2000, 5:47 PM CDT for Franklin County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2000, 5:47 PM CDT (22:47 UTC)
Expired
Jun 25, 2000, 6:15 PM CDT
In force
28 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Franklin County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2000-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1757 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2000-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1757 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
896 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 252249
SVRJAN
MSC037-252315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
547 PM CDT SUN JUN 25 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI

* UNTIL 615 PM CDT

* AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM 5 MILES NORTH OF MCCALL CREEK MOVING          
  SOUTHWEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR MCCALL CREEK AT 6 PM

HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.

65

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:30 PM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, Jun 25, 2:30 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT SUN JUN 25 2000

SUBTROPICAL UPPER RIDGE WAS NOTED OVER NORTHERN MEXICO WITH A LOWER
LEVEL BERMUDA HIGH OVER THE WESTERN ATLANTIC WHICH WAS KEEPING THINGS
HOT AND HUMID. SOME UPPER LEVEL FEATURES TO NOTE WERE THE LONGWAVE
700-500 MB SHEAR AXIS MOVING THROUGH THE TN VALLEY/EAST MS/AL...
SHORTWAVE RIDING OVER TOP OF MEXICAN UPPER RIDGE IN KS/OK IN
ASSOCIATION WITH 40-50KT 250 MB JET MAX AND WELL-DEFINED SHORTWAVE
OVER S GA/N FL. ALL SEEN CLEARLY ON WATER VAPOR IMAGERY. ALL MODELS
GENERALLY CAUGHT THESE FEATURES WITH DISCREPANCIES ON MOISTURE
FIELDS. ETA HAS CONVECTIVE FEEDBACK PROBLEMS ONCE AGAIN PAINTING QPF
DURING LATE NOCTURNAL HOURS WITH AVN HANDLING QPF/TRENDS THE BEST
AGAIN. WILL GENERALLY RIDE THE AVN/S FORECAST WITH AVERAGE
CONFIDENCE ON POPS WITH NUMEROUOS MESOSCALE FEATURES ABOUND.

BOUNDARY SEEN ON SATELLITE/RADAR ASSOCIATED DRIVING SOUTH THROUGH E
MS/W AL. IT WAS ALREADY TRIGGERING SCATTERED THUNDERSTORMS EAST OF
1-55 WITH A WEAK SEABREEZE BOUNDARY NOTED MOVING SLOWLY UP FROM THE
GULF COAST. CHANCE POPS EXPECTED ACROSS E/SE SECTIONS THIS EVENING
WHERE SURFACE BOUNDARIES COMBINED WITH UPPER DIVERGENCE IN NEAR MID
LEVEL DEFORMATION ZONE HELPING PROVIDE AMPLE LIFT. FARTHER NW...
MOISTURE BECOMES MORE SHALLOW PER UPPER AIR PRECIPITABLE WATER
ANALYSIS WITH JUST ISOLATED POPS EXPECTED TOWARDS THE MS RIVER. WET
MICROBURST ANALYSIS INDICATES GOOD POTENTIAL FOR DOWNBURST WINDS
ACROSS THE EAST HALF OF MS AGAIN WHERE LI/S APPROACHING -9...MID
LEVEL LAPSES RATES AROUND 6.5 DEG C/KM AND CAPES NEAR 4000 J/KG
ALREADY HELPING TO PRODUCE ISOLATED...SEVERE DOWNBURSTS. LOSS OF
INSOLATION AFTER SUNSET SHOULD HELP PUT AN END TO CONVECTION AS
SKIES CLEAR. MAY HAVE TO INTRODUCE SOME OVERNIGHT FOG IN EAST.

A COLD FRONT IN THE PLAINS STATES WILL SLOWLY MAKE IT/S WAY SE INTO
THE ARK-LA-TEX REGION BY MON AFTERNOON AS A VIGOROUS SHORTWAVE MOVES
INTO MISSOURI. THE COLD FRONT AND TAIL END OF SHORTWAVE TO START
AFFECTING NW SECTIONS MON NIGHT AND REST OF THE FORECAST AREA
TUES/TUES NIGHT. SLIGHTLY COOLER TEMPS BY TUESDAY AS INCREASE IN
MOISTURE/CLOUDS/PRECIP OCCURS OVER THE REGION. FAN/FWC CLOSE FOR
BOTH POPS/TEMPS AND WILL HOLD CLOSE.

EXTENDED DISCUSSION: CONSENSUS ON MEDIUM RANGE MODELS IS THAT COLD
FRONT WILL MOVE SLOWLY SOUTHEAST ACROSS THE FORECAST AREA THROUGH
FRIDAY. SHORTWAVES ARE ALSO EXPECTED TO CONTINUE RIDING OVER TOP OF
THE TX/MEXICAN SUBTROPICAL RIDGE INTO THE REGION. FRONT SHOWN TO PUSH
THE COAST BY FRI...BUT NOT CONFIDENT WITH THIS HAPPENING AND FOR NOW
WILL CONTINUE CHANCE OF SHOWERS/STORMS THROUGH THE PERIOD.

QPF DISCUSSION: VARIOUS OUTFLOWS ALREADY OCCURRING EAST OF I-55.
DIURNAL HEATING THIS EVENING AND MONDAY WITH HIGH INSTABILITIES AND
DEFORMATION LIFT SHOULD RESULT IN SCATTERED SHOWERS/STORMS ONCE
AGAIN...MAINLY EAST OF I-55 WITH ISOLATED CONVECTION POSSIBLE
FARTHER TO THE WEST. GENERALLY FOLLOWED AN AVN/HPC BLEND FOR
0.10-0.20 AMOUNTS EAST LITTLE IN THE WEST FOR THE 24 HR PD.

PRELIMINARY NUMBERS...
JAN 073/092 073/090 072 2324
MEI 071/093 071/091 07^0 3424

.JAN...
MS...NONE.
AR...NONE.
LA...NONE.
/05

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 12:38 PM CDTSevere Thunderstorm WarningJANScott37 min
Jun 25, 1:35 PM CDTSevere Thunderstorm WarningJANNeshoba25 min
Jun 25, 2:10 PM CDTSevere Thunderstorm WarningJANClarke35 min
Jun 25, 2:48 PM CDTSevere Thunderstorm WarningJANLauderdale27 min
Jun 25, 4:01 PM CDTSevere Thunderstorm WarningJANForrest29 min
Jun 25, 4:50 PM CDTSevere Thunderstorm WarningJANLamar, Marion40 min
Jun 25, 4:58 PM CDTSevere Thunderstorm WarningJANLowndes32 min
Jun 25, 5:10 PM CDTSevere Thunderstorm WarningJANForrest50 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.